Nov 16, 2005 - 10:30 pm
My mom was diagnosed with stomach cancer in May, 2005. Two thirds of her stomach has been removed after the surgery. Now she is on chemotherapy. It went well at beginning, but recently she got a fever in the process of the chemotherapy. Her temperature has been around 38.5 to 39 degree centigrade (101.3F to 102.2F) every day for about forty days. There is no perspiration. The doctors did some examinations but they haven¡¯t found infections or inflammation. Several antibiotics have been used but none of them worked. She is very weak now. Before the fever, she could walk by herself without any problems. Now she can barely get off the bed. The chemotherapy was stopped after she got the fever. The doctors said she can only restart on chemotherapy when she is no longer in fever. We are really worried that she may miss the proper time to treat cancer if she keeps in fever. Has any one have seen the similar symptoms? We are greatly appreciated if anyone can give some opinions on her situation, the possible causes for the fever, and what we should do now.
By the way, my mom suffers from an illness every summer. When the temperature outside is above 20 degree centigrade (68F), she would have a fever and it¡¯s usually around 38.5 to 39 degree centigrade (101.3F to 102.2F). Her temperature would be lower a litter bit (not to normal) only if she stays in an air-conditioned room. She has been in this situation for more than ten years. We wonder whether that could be the reason for her fever. Is it possible that the stomach cancer and the chemotherapy has weakened her immune system, so she has the same fever as she usually had in summer even if it¡¯s now in late fall or early winter? If this is the case, what is the proper treatment?
Your opinions would be most appreciated. My email: Annielist2005@yahoo.com